Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 11, NWS Blacksburg, VA

March 21, 2010Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 21, 2010, 2:00 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, West Virginia. It took effect at Mar 21, 2010, 4:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2010, 2:00 PM EDT (18:00 UTC)
In effect from
Mar 21, 2010, 4:00 PM EDT
Expired
Mar 22, 2010, 5:20 AM EDT
In force
13 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WWUS71 KRNK 211800
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT SUN MAR 21 2010

...STRONG SOUTHEAST WINDS THROUGH TONIGHT...

.LOW PRESSURE WILL PASS JUST WEST OF THE APPALACHIANS TONIGHT INTO
EARLY MONDAY MORNING. STRONG SOUTHEAST WINDS IN ADVANCE OF THIS
SYSTEM WILL DEVELOP BY THIS EVENING AND CONTINUE OVERNIGHT. THE
STRONGEST WINDS CAN BE EXPECTED ALONG THE HIGHEST RIDGES.

NCZ001-002-018-VAZ007-009-010-015-WVZ042-220200-
/O.NEW.KRNK.WI.Y.0011.100321T2000Z-100322T1000Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...BLUEFIELD...FLAT TOP
200 PM EDT SUN MAR 21 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. 


* SOUTHEAST WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING
  WITH THE HIGHEST SPEEDS EXPECTED AROUND MIDNIGHT.

* SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH CAN BE
  EXPECTED ESPECIALLY ACROSS THE HIGHEST PEAKS AND IN LOCATIONS
  WHERE WINDS MAY GET CHANNELED.

* WET SOIL CONDITIONS MAY ALLOW FOR DOWNED TREES AND POWERLINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
061 
WWUS71 KRNK 220144
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT SUN MAR 21 2010

...STRONG SOUTHEAST WINDS THROUGH TONIGHT...

.LOW PRESSURE WILL PASS JUST WEST OF THE APPALACHIANS OVERNIGHT
INTO EARLY MONDAY MORNING. STRONG SOUTHEAST WINDS ARE EXPECTED IN
ADVANCE OF THIS SYSTEM. THE STRONGEST WINDS CAN BE EXPECTED ALONG
THE HIGHEST RIDGES.

NCZ001-002-018-VAZ007-009-010-015-WVZ042-220945-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-100322T1000Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...BLUEFIELD...FLAT TOP
944 PM EDT SUN MAR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* STRONG SOUTHEAST WINDS WILL PEAK SHORTLY AFTER MIDNIGHT...AND
  THEN GRADUALLY DIMINISH TOWARD DAYBREAK MONDAY.

* SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH CAN BE
  EXPECTED. THE STRONGEST GUSTS WILL BE JUST ACROSS THE HIGHEST
  PEAKS FOR MOST OF THE AREA...BUT ALSO IN LOCATIONS ON THE
  NORTHWEST SIDE OF THE RIDGE LINES WHERE WAVE ACTION MAY BRING
  STRONG GUSTS TO THE SURFACE...ESPECIALLY ACROSS TAZEWELL AND
  MERCER COUNTIES. 

* WET SOIL CONDITIONS MAY ALLOW FOR DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
237 
WWUS71 KRNK 220920
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 AM EDT MON MAR 22 2010

...WIND ADVISORY CANCELLED THIS MORNING...

.AS LOW PRESSURE MOVES AWAY FROM OUR REGION...WINDS WILL DIMINISH 
BELOW ADVISORY LEVELS THIS MORNING. THE WIND ADVISORY HAS BEEN
CANCELLED THIS MORNING.

NCZ001-002-018-VAZ007-009-010-015-WVZ042-221030-
/O.CAN.KRNK.WI.Y.0011.000000T0000Z-100322T1000Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...BLUEFIELD...FLAT TOP
520 AM EDT MON MAR 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

.WINDS WILL DIMINISH BELOW ADVISORY LEVELS THIS MORNING. THE WIND
ADVISORY HAS BEEN CANCELLED THIS MORNING.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 1:03 PM EDT, 57 minutes earlier.

Area forecast discussion, Mar 21, 1:03 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT SUN MAR 21 2010

.SYNOPSIS...
A STORM SYSTEM WILL TRACK NORTHEASTWARD FROM THE LOWER MISSISSIPPI
VALLEY INTO THE OHIO VALLEY THROUGH MONDAY. THE ASSOCIATED FRONT
WILL MOVE EAST OF THE REGION BY TUESDAY...WITH HIGH PRESSURE
ARRIVING WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOUDS CONTINUING TO INCREASE FROM THE SOUTH THIS MORNING AHEAD OF
THE UPPER LOW TO THE SW...BUT STILL FADING A BIT UPON
ENCOUNTERING DRY AIR ALOFT OFF 12Z RAOBS. AS THE FLOW BACKS MORE
SE THIS AFTERNOON SHOULD SEE THINGS MOISTEN UP JUST AHEAD OF THE
LEADING EDGE OF THE AXIS OF ISENTROPIC LIFT TOWARD 21Z. LOCAL WRF
ALSO HAS A FEW SHOWERS IN ADVANCE OF THE MAIN DEEP RH AXIS MAKING
IT INTO THE FAR SW ZONES BY MID AFTERNOON SO SPED UP LOW CHANCE
POPS THERE. OTRW APPEARS MOST OF THE ORGANIZED COVERAGE WILL HOLD
OFF UNTIL WELL AFTER 00Z WHEN A BETTER FECTH OFF THE ATLANTIC
TAKES SHAPE. DEGREE OF CLOUDS AND TEMPS THE MAIN CONCERNS ELSW
THIS AFTERNOON WITH 12Z THICKNESS QUITE WARM OUT EAST WHERE STILL
SOME LOW 70S LOOK POSSIBLE. HOWEVER INFLUX OF MID DECK AND
DEVELOPING LIGHT SE FLOW LIKELY TO HOLD READINGS BACK A FEW
DEGREES SO ONLY RAISED THE EAST A COUPLE DEGREES WHILE KEEPING
THE FAR SW IN THE 50S AND 60S ELSW.

BEST SHOT AT HEAVIER RAINFALL LOOKS TO COME BY MIDNIGHT ACROSS THE
SW AND THEN ALONG/NE OF THE BLUE RIDGE 06Z-12Z AHEAD OF THE
OCCLUDED FRONT. NEW NAM HAS ENOUGH INSTABITLITY TO ADD THUNDER
MENTION MOST AREAS INTO MONDAY MORNING FOLLOWED BY A STRONG DRY
SLOT BY MIDDAY SO MADE ADJUSTS. ALSO WIND POTENTIAL LOOKS A BIT
MORE ENHANCED BLF/TAZEWELL VICINITY PER 85H 50 KT SE JET BUT WILL
HOLD ON HEADLINES UNTIL THE AFTERNOON PACKAGE FOR NOW. OTRW UPPER
LOW WORKING INTO THE SW LATER MON WILL LIKELY BRING ISOLATED
CONVECTION BACK INTO PARTS OF THE NW NC MTNS TOWARD MID AFTERNOON.
THIS BEFORE THE COOLING COOLS FROM THE TOP ALLOWING PRECIP TO
CHANGE TO SNOW AT ELEVATION BY EVENING MAINLY ABOVE 3K FEET.

PREVIOUS DISCUSSION...

FORECAST STILL HINGING ON A BLEND OF THE MODELS...WITH HEAVIER
LEANING IN THE NEAR TERM TOWARD THE GFS/LOCAL WRF. DENSE SHIELD OF
CI/CS OVER THE GULF COAST STATES SPREADING QUICKLY NE INTO THE SRN
APPSS EARLY THIS MORNING. SEEMS MODELS ARE TOO SLOW WITH THIS AND
WILL BE CLOUDING THINGS UP FASTER. STILL COULD SEE SOME BREAKS IN
THE NORTH/EAST THIS MORNING B4 CLOUDS THICKEN BY MIDDAY. WITH THE
THICKER CLOUD COVER...DECIDED TO CUT HIGH TEMPS...ESPECIALLY OVER
THE SW CWA IN THE MTNS/ALONG THE BLUE RIDGE ON SE FLOW. TEMPS WILL
BE WARMER...CLOSE TO MOS IN SE WV AND THE FAR ERN/NRN CWA.

TRENDS WERE FOR A SLOWER ARRIVAL TIME FOR PRECIP...BUT THE 00Z
MODELS HAVE COME IN QUICKER...AND WITH A THE SOUTHEAST FLOW
MOISTENING UP THE LOW LVLS BY 00Z THIS EVENING...DECIDED TO RAISE
POPS LATE THIS AFTERNOON TO LOW LIKELYS IN THE NC MTNS AND ADJACENT
FOOTHILLS. HOWEVER...BULK OF SHOWERS AND ISOLATED STORMS ARRIVES
DURING THE EVENING AND OVERNIGHT.

INCREASE POPS TONIGHT TO CATEGORICAL TO HIGH LIKELYS. PATTERN WITH
STRONG UPPER LOW AND GOOD UPPER DIVERGENCE...ALONG WITH A 3-6 HOUR
PERIOD OF STRONG SE UPSLOPE COULD SPELL SOME HEAVIER DOWNPOURS ALONG
THE SRN BLUE RIDGE THIS EVENING. ADD SOME INSTABILITY ALTHOUGH
MARGINAL AND COULD SEE ISOLATED FLOODING PROBLEMS. BUT TOO EARLY AND
TOO ISOLATED TO WARRANT A WATCH. THE OTHER CONCERN BY EARLY EVENING
IS THE 50 KNOT JET ADVERTISED AT 8H BY THE 00Z GFS.
HISTORICALLY...THIS FAVORS STRONGER WIND GUSTS IN THE MTN EMPIRE OF
SW VA IN THE CORRIDOR FROM BLF-JFZ SOUTH TO MKJ. HOWEVER...WITH
SUBSTANTIAL CLOUD COVER AND THE FACT THAT THIS JET QUICKLY VEERS TO
THE SOUTH BY 06Z...THINK A WIND ADVISORY IS NOT NEEDED ATTM.
POTENTIAL FOR SHOWERS MIXING THIS WIND DOWN IS THERE...AND COULD SEE
SOME SPECIAL WX STATEMENTS AND ISOLATED WARNINGS BEING ISSUED IF THE
STRONG LOW LVL JET DOES INDEED OCCUR AS ADVERTISED BY THE GFS.

THE OVERNIGHT PERIOD WILL BE MILDER WITH RAINFALL AND CLOUDS...AND
BUMPED LOWS UP SOME FROM PREVIOUS FORECAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A CLOSED UPPER LOW WILL MOVE ACROSS THE MID-ATLANTIC REGION MONDAY
INTO WEDNESDAY. BEST OMEGA AND MOISTURE PUSHES THROUGH THE FORECAST
AREA EARLY MONDAY. USED A BLEND OF THE ECMWF AND CONTINUITY FOR POPS.
SOUTHERLY LOW LEVEL WINDS TURN SOUTHWEST...EXPECT DRY SLOT TO FORM
FROM SOUTH TO NORTH. KEPT THE MENTION OF ISOLATED THUNDERSTORMS AS
COLD AIR ADVECTION ALOFT HELPS PRODUCE MODEST INSTABILITY FROM THE
LATE MORNING TO EARLY AFTERNOON. ANY BREAKS IN THE CLOUD COVER MAY
ALLOW TEMPERATURES TO RISE TO THE ADJMET VALUES.

COLD POOL ALOFT RESIDES OVERHEAD ON TUESDAY...AND THUS TEMPERATURES
SHOULD BE A FEW DEGREES COLDER. LINGERING LOW LEVEL MOISTURE
COMBINED WITH UPSLOPE WINDS BEHIND SFC FRONT THAT PASSES MONDAY
NIGHT SHOULD RESULT IN PRECIP ALONG WESTERN SLOPES. FORECAST
PROFILES SUGGEST SOME SNOW MAY MIX WITH THE RAIN ACROSS THE HIGHER
ELEVATIONS LATE MONDAY NIGHT/EARLY TUESDAY. A LIGHT SNOW ACCUMULATION
MAY BE POSSIBLE IN THE HIGHEST ELEVATIONS. LOWERED TEMPERATURES FOR
MONDAY NIGHT AND TUESDAY.

AS UPPER LOW FINALLY EXITS OFF THE COAST TUESDAY NIGHT...BUILDING
RIDGE WILL SHUT OFF UPSLOPE PRECIP. TRIMMED POPS FROM SOUTH TO NORTH
ON TUESDAY NIGHT. PLAYED LOWS TUESDAY NIGHT FROM THE MID 30S TO THE
LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE WEATHER PATTERN IN THE LONG TERM PORTION OF THE FORECAST WILL BE
CHARACTERIZED BY A SPLIT FLOW REGIME...WITH TWO SYSTEMS IMPACTING
THE AREA. THE FIRST SYSTEM WILL BE EXITING THE FORECAST AREA EARLY
IN THE LONG TERM PERIOD...AND THE SECOND SOUTHERN STREAM SYSTEM
ARRIVING LATE THE PERIOD.  IN BETWEEN THESE TWO SYSTEMS...THE MEDIUM
RANGE MODELS DISAGREE ABOUT HOW FAR SOUTH THE NORTHERN BRANCH OF THE
JET STREAM DROPS.

THE 06Z/20 GFS BRINGS A SHOT OF COLDER AIR INTO THE FORECAST AREA
WEDNESDAY NIGHT...WHILE THE 00Z/20 ECMWF KEEPS AN UPPER LEVEL RIDGE
IN PLACE WEDNESDAY INTO EARLY FRIDAY. THE GLOBAL WIND OSCILLATION
(GWO) IS IN A TRANSITORY PHASE MOVING TOWARD A PHASE THAT IS
TYPICALLY GOOD FOR A MEAN SOUTHEAST RIDGE IN THE EAST. ALSO...THE
GLOBAL ATMOSPHERIC ANGULAR MOMENTUM ANOMALY (GLAAM) DOES NOT SHOW
ANY INCREASE WHICH WOULD FAVOR THE ARRIVAL OF COLDER AIR IN THE EAST.

THEREFORE...LEANED TOWARD THE ECMWF FOR THIS FORECAST WITH FAIRLY
MILD CONDITIONS IN THE MIDDLE OF THE WEEK.

FOLLOWING THE ECMWF...DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
BEFORE WEAK SHORTWAVE ENERGY AND AN INCREASING UPPER DIVERGENT FLOW
AHEAD OF A SOUTHERN STREAM SYSTEM BRING A SMALL CHANCE FOR RAIN
LATE THURSDAY NIGHT. CONSIDERING THE TRENDS OF THE MEDIUM RANGE
MODELS HAVE BEEN SLOWER AND DEEPER WITH THIS SYSTEM...FEEL THE
BETTER CHANCE FOR PRECIP WILL BE ON FRIDAY...WITH SLIGHTLY COOLER
TEMPS ON SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOWERING CIGS WILL PREVAIL THRU THE REST OF THE AFTERNOON AND
EARLY EVENING WITH A PERIOD OF LIGHT SHOWERS WORKING NORTH ACROSS
THE TAF SITES BY 22-00Z. ONCE THINGS MOISTEN WILL SEE CONDITIONS
QUICKLY DETERIORATE TO MVFR THIS EVENING WHILE LOWERING TO IFR AT
TIMES ESPCLY ACROSS THE SOUTH BY MIDNIGHT AND ELSW BETWEEN 06-12Z.
LOOKS LIKE AXIS OF HEAVIER SHRA AND POSSIBLE TSRA WILL ARRIVE
BETWEEN 02-07Z ACROSS THE KBLF-KROA-KDAN CORRIDOR BEFORE SPREADING
NE THRU THE EARLY MORNING HOURS. SINCE TSRA IFFY WONT INCLUDE
MENTION BUT WILL LOWER VSBYS INTO LOW END MVFR/OCNL IFR WITHIN
SHRA OVERNIGHT.

SE WINDS MAY GUST TO 25 KTS AT BLF INTO EARLY THIS EVENING AND
ABOVE 30-35 KTS WITHIN SHRA OVERNIGHT AS THE GRADIENT TIGHTENS
AHEAD OF SURFACE LOW PRESSURE PASSING ALONG THE OHIO RIVER TOWARD
MORNING. ELSW LLWS WILL BE AN ISSUE BY MIDNIGHT AS THE SOUTH/SE
STRENGTHENS SO INCLUDING A PERIOD OF WIND SHEAR AT ALL SITES
EXCEPT KBLF LATER TONIGHT.

RAINFALL LOOKS TO TAPER OFF FROM THE SOUTH MON MORNING AS A DRY SLOT
WORKS IN BEHIND THE PASSING PRECIP AXIS AND AHEAD OF THE UPPER
LOW TO THE WEST. THIS SHOULD ALLOW VSBYS TO RETURN TO HIGH END
MVFR/VFR BY MID MORNING OUTSIDE OF LINGERING FOG. HOWEVER CLOUDS
REMAIN THE LOW CONFIDENCE FACTOR ON MONDAY WITH ENOUGH BREAKS
POSSIBLE FOR VFR SOUTH. AT THIS POINT PLAN TO LEAVE ALL AREAS IN
AT LEAST MVFR CIGS GIVEN DEPTH OF MOISTURE WITH MOST VFR LIKELY
AFTER THE VALID TAF PERIOD MONDAY AFTERNOON WHEN THE SW FLOW HELPS
MIX THINGS OUT ESPCLY EAST OF THE BLUE RIDGE.

LOW CIGS...SUB VFR ON THE BACKSIDE OF THIS SYSTEM IS EXPECTED
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN BLF/LWB ON NW
FLOW...ALONG WITH POTENTIAL FOR RAIN OR SNOW SHOWERS.

A RETURN TO VFR CONDITIONS IS EXPECTED WED-THU IN SE WV BEFORE
ANOTHER SYSTEM BRINGS MORE CLOUDS/PRECIP AND POSSIBLE MVFR FOR
WEEKS END.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...REB/WP
NEAR TERM...JH/WP
SHORT TERM...KK
LONG TERM...PH
AVIATION...JH/KM/WP
Hazardous weather outlook, Mar 21, 3:56 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 AM EDT SUN MAR 21 2010

NCZ002>006-019-020-VAZ010>014-016>020-022>024-032>035-043>047-058-
059-WVZ043>045-220800-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
SUMMERS-MONROE-GREENBRIER-
356 AM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009-015-WVZ042-220800-
ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-
356 AM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG SOUTHEAST FLOW ARRIVING WITH THE SHOWERS COULD BRING WINDS
GUSTING UP TO 45 MPH OR MORE LATE THIS AFTERNOON INTO TONIGHT.
THIS THREAT WOULD BE MAINLY CONFINED TO THE HIGHER
ELEVATIONS OF NORTH CAROLINA...AND THOSE AREAS TO THE NORTH OF THE RIDGES
IN SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA...SUCH AS TAZEWELL AND
BLUEFIELD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.